Alert archive / Missouri / River Flood Warnings in 2010
River Flood Warning 33, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at Jul 6, 2010, 10:57 AM CDT for Vernon County, Missouri. It took effect at Jul 8, 2010, 12:27 AM CDT. It was in force for 44 hr.
The area
The counties it named.
The facts
- Issued
- Jul 6, 2010, 10:57 AM CDT (15:57 UTC)
- In effect from
- Jul 8, 2010, 12:27 AM CDT
- Expired
- Jul 9, 2010, 8:02 PM CDT
- In force
- 44 hr
- Issued by
- NWS Springfield, MO
- Flood severity
- Minor
County Vernon County, MO
The radar
The Pleasant Hill radar (KEAX), 107 km from the middle of the area, began a volume at 15:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Osage River at Horton (HTNM7).
- Action stage
- 39 ft
- Minor stage
- 41 ft
- Moderate stage
- 45 ft
- Major stage
- 50 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06917060, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Jul 6, 6:16 AM CDT, 4 hours 41 minutes earlier.
Area forecast discussion, Jul 6, 6:16 AM CDT, 4 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 616 AM CDT TUE JUL 6 2010 ...UPDATE TO AVIATION... .DISCUSSION... TOUGH FORECAST FOR THE NEXT SEVEN DAYS AS MODELS CONTINUE TO STRUGGLE WITH THE SYNOPTIC SCALE. THIS DOES NOT BODE WELL FOR THE SMALLER SCALE...WHICH WILL PLAY A BIG PART IN PRECIPITATION CHANCES THROUGH THE END OF THE WEEK. MESOSCALE TYPE FEATURES WILL BEST BE ASSESSED IN THE 12 TO 24 HOUR PERIOD. THE LARGE SCALE PATTERN WILL UNDERGO CHANGES OVER THE NEXT FIVE DAYS. LONG WAVE CHARTS CONTINUE TO ADVERTISE INCREASING POSITIVE HEIGHT ANOMALIES JUST OFF THE WEST COAST. THIS WILL TEND TO VEER THE UPPER LEVEL FLOW FROM SOUTHWESTERLY TO WEST NORTHWESTERLY BY THE WEEKEND. POPS WERE THE MAIN FORECAST CONCERN...BUT TEMPERATURES WILL BE NO PICNIC EITHER AS CLOUDS AND PRECIPITATION WILL HAVE BIG IMPACTS. CURRENTLY...WATER VAPOR IMAGERY AND THE REGIONAL PROFILER NETWORK INDICATE A SHEAR AXIS EXTENDING FROM NORTHEASTERN KANSAS INTO CENTRAL OKLAHOMA. WE HAVE SEEN SCATTERED CONVECTION IN THIS CORRIDOR OVERNIGHT...PARTIALLY AIDED BY WEAK PRESSURE ADVECTION AND FAVORABLE POSITIONING OF AN UPPER LEVEL JET STREAK. THE ATMOSPHERE REMAINS QUITE MOIST WITH PRECIPITABLE WATER VALUES AT OR ABOVE TWO INCHES. VALUES DROP OFF VERY QUICKLY ONCE YOU GET INTO SOUTHEASTERN MISSOURI. TALL AND SKINNY CAPE IS PRESENT...MAKING FOR VERY EFFICIENT RAINFALL PRODUCERS. NOT EXPECTING HUGE CHANGES IN THE OVERALL SENSIBLE WEATHER FOR THE NEXT 24 HOURS. A SYNOPTIC SCALE FRONT WILL REMAIN WEST OF THE REGION ACROSS CENTRAL KANSAS. ALTHOUGH HEATING TODAY MAY BE SOMEWHAT SLOWED BY CLOUD COVER...STILL EXPECT TEMPERATURES TO WARM ENOUGH FOR CONVECTIVE TEMPERATURES TO BE APPROACHED. THEREFORE EXPECT MORE SHOWER ACTIVITY AROUND. MAY SEE SHOWERS A BIT MORE WIDESPREAD ACROSS THE WEST CLOSER TO THAT SHEAR AXIS. ONE CHANGE THAT WILL BEGIN TO TAKE PLACE IS A SHIFT IN MOISTURE TRANSPORT. TRAJECTORIES WILL SHIFT FROM SOUTHWESTERLY TO SOUTHEASTERLY ONCE WE GET INTO WEDNESDAY. MAY NEED TO WATCH FOR A FEW PRESSURE ADVECTION SHOWERS TONIGHT. MEANWHILE...SHORT WAVE ENERGY WILL BEGIN TO TRAVERSE EAST ACROSS THE NORTHERN PLAINS ON WEDNESDAY. THIS WILL SUPPORT THAT FRONT ACROSS CENTRAL KANSAS BEGINNING TO NUDGE EAST. THAT TEMPORARY SHIFT IN MOISTURE TRAJECTORY MAY THEN COME INTO PLAY AS IT INTERSECTS FAVORABLY WITH THAT FRONT. WILL HAVE TO WATCH THIS CLOSELY FROM WEDNESDAY NIGHT INTO AT LEAST THURSDAY FOR POSSIBLE HEAVY RAINFALL POTENTIAL. CONTINUE TO PREFER SLOWER MOVEMENT OF THAT FRONT AS THE MAIN SYNOPTIC ENERGY/HEIGHT FALLS REMAIN TO OUR NORTH. THEREFORE KEPT CHANCE POPS GOING THROUGH AT LEAST FRIDAY. BOTH THE 00Z GFS AND ECMWF PUSH THE FRONT TO AT LEAST INTERSTATE 40 BY THE WEEKEND. ALTHOUGH VEERING UPPER LEVEL FLOW SUPPORTS THIS PROGRESSION... CLIMATOLOGY DOES NOT. MAINTAINED LOW POPS ACROSS SOUTHERN MISSOURI FOR NOW. DO NOT SEE A BIG TEMPERATURE DIFFERENCE BEHIND THE FRONT...BUT DEW POINTS SHOULD COME DOWN SOME. GENERALLY FOLLOWED VERY CLOSE TO MODEL CONSENSUS FOR TEMPERATURES. SCHAUMANN && .AVIATION... 12Z TAFS... RATHER MESSY AVIATION FORECAST TODAY...WITH MAIN CONCERN BEING CHANCES FOR SHRA/TSRA THROUGHOUT THE DAY. SCATTERED SHRA/TSRA ONGOING THIS MORNING...BUT WITH VERY LITTLE IN THE WAY OF A FOCUSING MECHANISM AT THE SURFACE...WILL BE PARTICULARLY DIFFICULT TO PIN DOWN EXACT TIMING OR STRENGTH OF CONVECTION AT ANY GIVEN TERMINAL THROUGHOUT THE DAY. EXPECT THIS TREND TO CONTINUE AS DIURNAL DESTABILIZATION TAKES PLACE THROUGHOUT THE DAY TODAY...SO HAVE JUST MAINTAINED VCTS MENTION THROUGH THE DAY TO ACCOUNT FOR UNCERTAIN CHANCES. ANY SITE THAT DOES EXPERIENCE TSRA CAN EXPECT A DROP INTO MVFR CIGS AND VIS...AND THE CHANCE FOR PERIODS OF IFR IN THE AREAS OF HEAVIEST CONVECTION. OTHERWISE TODAY...WEAK SURFACE FLOW SHOULD KEEP WINDS OUTSIDE OF SHRA/TSRA LIGHT AND SOUTHERLY...AND SHOULDN'T HAVE ANY SIGNIFICANT EFFECT ON OPERATIONS. FOR TONIGHT...FEW TO SCATTERED SHRA/TSRA MAY REMAIN POSSIBLE THIS EVENING AND OVERNIGHT...OTHERWISE EXPECT VFR CONDITIONS. BOXELL && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Jul 6, 5:27 AM CDT, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 527 AM CDT TUE JUL 6 2010 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-071200- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 527 AM CDT TUE JUL 6 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. THE HAZARDOUS WEATHER RISK LEVEL IS...LIMITED. WEATHER HAZARDS EXPECTED... LIMITED FLOODING RISK. LIMITED LIGHTNING RISK. LIMITED EXTREME HEAT RISK FOR HEAT INDICES IN THE MIDDLE TO UPPER 90S. DISCUSSION... RAIN SHOWERS AND A FEW THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT ACROSS THE ENTIRE OUTLOOK AREA. RAINFALL WILL TEND TO BE MORE WIDESPREAD WEST OF A NEVADA TO JOPLIN LINE... WHERE THERE IS A LIMITED RISK FOR FLOODING. AFTERNOON HEAT INDICES IN THE MIDDLE TO UPPER 90S ARE EXPECTED ACROSS MUCH OF THE OUTLOOK AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WILL REMAIN POSSIBLE ACROSS THE OUTLOOK AREA FOR MUCH OF THE PERIOD. THE BEST CHANCE FOR THUNDERSTORMS WILL BE FROM WEDNESDAY THROUGH FRIDAY AS A FRONT SLOWLY CROSSES THE REGION. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...WITH A LIMITED RISK FOR FLOODING. AFTERNOON HEAT INDICES IN THE MIDDLE AND UPPER 90S CAN BE EXPECTED THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) SCHAUMANN
In the hours before
Local storm report, Jul 6, 8:28 AM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
828 AM CDT TUE JUL 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM TSTM WND DMG 2 S REDFIELD 37.81N 94.89W
07/06/2010 BOURBON KS EMERGENCY MNGR
POWER POLES DOWNED ACROSS THE ROAD NEAR THE INTERSECTION
OF 120TH ST AND JAYHAWK RD. TIME OF EVENT ESTIMATED.
&&
KARDELLLocal storm report, Jul 6, 10:16 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1016 AM CDT TUE JUL 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM LIGHTNING 3 SE REDFIELD 37.81N 94.85W
07/06/2010 BOURBON KS EMERGENCY MNGR
POWER LINES DAMAGED NEAR THE INTERSECTION OF 140TH ST AND
JAYHAWK RD. TIME OF EVENT ESTIMATED.
&&
KARDELLLocal storm report, Jul 6, 10:38 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1038 AM CDT TUE JUL 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM FLASH FLOOD 6 E FULTON 38.01N 94.61W
07/06/2010 VERNON MO EMERGENCY MNGR
255 STREET CLOSED BETWEEN VALLEY AND WAGON ROADS. WATER
HAS SINCE RECEDED BUT ROAD REMAINS CLOSED DUE TO ROAD
DAMAGE.
&&
SRUNNELSThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 5:28 PM CDT | Severe Thunderstorm Warning | SGF | Douglas | 28 min |
| Jul 6, 6:24 PM CDT | Flash Flood Warning | SGF | Ozark | 6 hr |
| Jul 6, 7:11 AM CDT | Flash Flood Warning | SGF | Bourbon, Crawford | 6 hr |
| Jul 6, 10:57 AM CDT | River Flood Warning | SGF | Bourbon | 34 hr |
| Jul 6, 12:57 PM CDT | Flash Flood Warning | SGF | Bourbon, Crawford | 6 hr |
| Jul 6, 1:05 PM CDT | Areal Flood Warning | SGF | Cherokee | 72 hr |
| Jul 6, 6:47 PM CDT | Areal Flood Warning | SGF | Bourbon, Crawford | 18 hr |
Nearby
River Flood Warnings in Missouri, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.